Open Access
Translator Disclaimer
July 2016 Generalized shear coordinates on the moduli spaces of three-dimensional spacetimes
Catherine Meusburger, Carlos Scarinci
J. Differential Geom. 103(3): 425-474 (July 2016). DOI: 10.4310/jdg/1468517501


We introduce coordinates on the moduli spaces of maximal globally hyperbolic constant curvature 3d spacetimes with cusped Cauchy surfaces $S$. They are derived from the parametrization of the moduli spaces by the bundle of measured geodesic laminations over Teichmüller space of $S$ and can be viewed as analytic continuations of the shear coordinates on Teichmüller space. In terms of these coordinates, the gravitational symplectic structure takes a particularly simple form, which resembles the Weil–Petersson symplectic structure in shear coordinates, and is closely related to the cotangent bundle of Teichmüller space. We then consider the mapping class group action on the moduli spaces and show that it preserves the gravitational symplectic structure. This defines three distinct mapping class group actions on the cotangent bundle of Teichmüller space, corresponding to different values of the curvature.


Download Citation

Catherine Meusburger. Carlos Scarinci. "Generalized shear coordinates on the moduli spaces of three-dimensional spacetimes." J. Differential Geom. 103 (3) 425 - 474, July 2016.


Published: July 2016
First available in Project Euclid: 14 July 2016

zbMATH: 1347.83029
MathSciNet: MR3523528
Digital Object Identifier: 10.4310/jdg/1468517501

Rights: Copyright © 2016 Lehigh University


Vol.103 • No. 3 • July 2016
Back to Top